Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 73, NWS Shreveport, LA

March 23, 2025Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 23, 2025, 6:49 PM CDT for Union County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2025, 6:49 PM CDT (23:49 UTC)
Expired
Mar 23, 2025, 7:08 PM CDT
In force
19 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:48 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 23, 6:48 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
648 PM CDT Sun Mar 23 2025

...New AVIATION...

.UPDATE...
Issued at 628 PM CDT Sun Mar 23 2025

Tonight's Zone forecast has been updated to include Severe
Thunderstorm Watch #63 until 1 AM for our area along and south of
I-20 in Texas and Louisiana and east of I-49 in extreme SW AR/N LA.
Hopefully we wash the pollen away for a while with limited impacts
from this early Spring event. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Sun Mar 23 2025

Mostly VFR conditions will continue through the 24/00Z TAF period.
Scattered convection has begun to develop across portions of Srn AR/N LA
and Deep E TX, along and ahead of a cold front that extends from a JDD, to
just S of an ATA to near ADF as of 2330Z. This convection will effect all
but the TXK terminal this evening, as the front continues to progress
SE through the region this evening/overnight. Brief MVFR cigs, reduced
vsbys, hail, and wind gusts in excess of 35 kts will be possible in/near
the convection, before they shift S of the LFK/MLU terminals by/shortly
after 06Z. 6-9kft cigs behind the front will also gradually scatter out
from NW to SE tonight, with cirrus cigs scattering out as well by/after
daybreak. WSW winds 5-10kts ahead of the front this evening, will become
NNE 4-8kts with the fropa. Winds will gradually veer more ESE 4-7kts
after 18Z. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 648 PM CDT Sun Mar 23 2025

Spotter activation will be needed this evening for East Texas along and
south of I-20, as well as North Louisiana and extreme Southern Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  78  56  87 /  70   0   0   0
MLU  55  74  53  84 /  90   0   0   0
DEQ  44  76  47  86 /   0   0   0  10
TXK  49  78  53  88 /  20   0   0   0
ELD  48  77  51  87 /  70   0   0   0
TYR  53  78  57  88 /  40   0   0   0
GGG  52  78  55  87 /  60   0   0   0
LFK  58  80  59  87 /  80  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
AVIATION...15

In the hours before

Special weather statement, Mar 23, 4:49 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Shreveport LA
449 PM CDT Sun Mar 23 2025

LAZ006-014-232200-
Union LA-Ouachita LA-
449 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OUACHITA AND EAST
CENTRAL UNION PARISHES UNTIL 5 PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sterlington, or 17 miles northwest of Swartz,
moving northeast at 30 mph.

HAZARD...Half inch size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Sterlington, Haile, Spencer, Linville, Deshard and Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3299 9207 3296 9209 3292 9207 3288 9208
      3284 9206 3274 9205 3273 9207 3271 9206
      3271 9197 3270 9197 3269 9204 3270 9203
      3270 9204 3269 9205 3268 9217 3279 9226
TIME...MOT...LOC 2149Z 237DEG 26KT 3279 9216

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

09
Special weather statement, Mar 23, 6:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 PM CDT Sun Mar 23 2025

LAZ004>006-232345-
Lincoln LA-Union LA-Claiborne LA-
615 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL UNION...EAST
CENTRAL CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES UNTIL 645 PM
CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Bernice, or 15 miles east of Homer, moving
northeast at 25 mph.

HAZARD...Half inch size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Bernice, Cooley, Dubach, Lisbon, Lillie, Corinth and Shiloh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9286 3279 9287 3293 9264 3273 9252
      3268 9286
TIME...MOT...LOC 2314Z 243DEG 23KT 3277 9280

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:49 PM CDTSpecial Weather StatementSHVUnion11 min
Mar 23, 6:15 PM CDTSpecial Weather StatementSHVLincoln30 min
Mar 23, 6:26 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union34 min
Mar 23, 6:47 PM CDTSevere Thunderstorm WarningSHVBossier, Webster28 min
Mar 23, 6:56 PM CDTSevere Thunderstorm WarningSHVUnion42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.